Better living through chemistry?

Is it possible a better living through chemistry?

I took about 300 milligrams of oxycodone a day for about 5 years (by the way, it was the best 5 years of my life, work, family etc.), but then of course the big crack down began (pill mills etc) making it extremely difficult to obtain easily, so I had to stop as I did not feel like driving around to 300 pharmacies a day trying to fill my legally obtained prescription.

Anyway I stopped it  3 years ago. Anyway, since then I feel as if it is my first day off of them. I have absolutely no energy, tired constantly, no interest in anything, my gut is all screwed up, its total crap. Now not to long before SR got shut down. But I finally had access to the things that made me feel normal again (coke, adderall, oxy’s etc.).

I really believe that I am of the sorts that just do better with proper dosing of drugs, I spent my whole life with the mantra «better living through modern chemistry». But, in today’s age it is getting more and more difficult to self medicate properly and I am paying the price dearly for it (Job, family etc).

Do you think that my brain balance will ever return to normal without drugs? Would any sort of doctor see it my way . Is it impossible or ridiculous to say that I can function better with these drugs? I think my lifetime would show that it is and today’s governmental interference is wrecking my life.

Originally posted in SR 2.0 19/10/2013. Reviewed 20/2/22

Tolerance is one of the most important characteristics of many psychoactives. It is necessary to increase doses to feel the same effect. Thus, some people take doses that would be lethal for non-tolerant people.

It is possible that some work better with drugs, but the adverse effects and long-term effects (including the risk of dependence) must also be taken into account.

I’m not sure that needing high doses of stimulants or opioids to perform daily activities is a «better life,» although I’m not judging your life or your choices.

Drugs (and here I am referring to both drugs prescribed by a doctor and controlled psychoactives) can be used for pleasure . They can also help at some difficult times in life. But, in general, medications, pharmaceuticals or drugs are never the solution for people’s lives.

Most of the «chronic brain imbalance» messages associated with illegal drugs belong more to anti-drug mythology than to scientific evidence. Most controlled drugs and prescription drugs do not produce chronic brain changes that result in chronic brain damage (with the exception of some antipsychotics and methamphetamine).

Pharmacological tolerance decreases over time, but psychological and life factors are also important. You will never get back to who you were before simply because of the passage of time.

I’m sorry but your question and situation is one of these that is difficult to assess over the internet alone. It would be a personal and long term contact to be able to help you.

 

Methamphetamine and extreme headache

I wanted some advice. I’m a regular injecting opiate user but tonight I had 70 mg of of ice IV for only the second time ever, just to try something different. I’d had my usual evening smack shots, probably around a point before I had the meth. Within a couple of minutes I had the most intense pain in my head, like a vice was on my head. It was an absolutely excruciating, unbearable pain. Then it started to wear off after half an hour until I power vomited. Now I’m well enough to write but still feel nauseous and have a painful headache.Does anybody have any ideas about what went wrong?  In another thread a respondent said that it was probably a blood clot and that i just dodged a stroke. They said to count myself extremely lucky and that i should start taking aspirin every day. They also said they were not a medical expert. I thought it time I get another opinion.

Originally posted in SR 2.0 3/6/22 . Reviewed 3/2/22

In medicine, one of the warning signs of a headache is that the patient says «it’s the worst headache I’ve ever had in my life». In this situation, it is mandatory to rule out a heart attack or cerebral haemorrhage. In your case, the history of intravenous use of methamphetamine (which is a stimulant and can increase blood pressure sharply), is one more reason to think that there may be an urgent pathology.. But a extreme headache followed by nausea and vomiting after iv stimulants can be a symptom of subarachnoid hemorrhage. You should seek immediate medical help to rule out this possibility. And taking aspirin would only aggravate this problem, if it exists.